Alert archive / Oregon / River Flood Warnings in 2011
River Flood Warning 2, NWS Medford, OR
NWS Medford, OR issued this river flood warning at Feb 15, 2011, 6:32 AM PST for Douglas County, Oregon. It took effect at Feb 15, 2011, 7:46 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 6:32 AM PST (14:32 UTC)
- In effect from
- Feb 15, 2011, 7:46 AM PST
- Expired
- Feb 15, 2011, 1:06 PM PST
- In force
- 5 hr
- Issued by
- NWS Medford, OR
- Flood severity
- Minor
County Douglas County, OR
The radar
The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deer Creek at Roseburg (DEEO3).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
582 WGUS46 KMFR 151432 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD, OR 632 AM PST TUE FEB 15 2011 ...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OREGON... DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY ORC019-152032- /O.NEW.KMFR.FL.W.0002.110215T1546Z-110216T0302Z/ /DEEO3.1.ER.110215T1546Z.110215T1800Z.110215T2102Z.NO/ 632 AM PST TUE FEB 15 2011 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WARNING FOR THE DEER CREEK AT ROSEBURG. * UNTIL THIS EVENING. * AT 5:00 AM TUESDAY THE STAGE WAS 8.7 FEET. * FLOOD STAGE IS 10.0 FEET. * THE CREEK IS FORECAST TO CREST AT 11.1 FEET AROUND 10 AM PST. DEER CREEK IS EXPECTED TO REMAIN ABOVE FLOOD STAGE UNTIL THIS EVENING. * IMPACT...AT 12.0 FEET...WIDESPREAD FLOODING OF STRUCTURES AND FARMLAND IS OCCURRING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON DEC 29 2008. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
1 follow-up statement
979 WGUS86 KMFR 152106 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 106 PM PST TUE FEB 15 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY ORC019-152136- /O.CAN.KMFR.FL.W.0002.000000T0000Z-110216T0302Z/ /DEEO3.1.ER.110215T1458Z.110215T1530Z.110215T1542Z.NO/ 106 PM PST TUE FEB 15 2011 THE FLOOD WARNING IS CANCELLED FOR THE DEER CREEK AT ROSEBURG. * AT 12:00 PM TUESDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 10.0 FEET. * FELL BELOW FLOOD STAGE AT 7:42 AM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.8 FEET BY EARLY TOMORROW. * IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS TAKING PLACE. RESIDENTIAL FLOODING BEGINS AT THIS POINT. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET ON DEC 29 2008. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Feb 15, 4:04 AM PST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 15, 4:04 AM PST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
404 AM PST TUE FEB 15 2011
.DISCUSSION...LARGE UPPER TROUGH CONTINUES TO PIVOT SOUTHWARD FROM
THE NORTHEAST PACIFIC EARLY THIS MORNING. FRONTAL BAND ASSOCIATED
WITH THIS TROUGH IS PUSHING THROUGH THE AREA THIS MORNING AND WILL
MOVE SLOWLY EASTWARD THIS AFTERNOON REACHING THE EAST SIDE THIS
EVENING. STRONG UPWARD MOTION IS LEADING TO COOLING OF THE
ATMOSPHERIC COLUMN OVER LOWER ELEVATIONS NEAR SEXTON PASS THIS
MORNING WITH SLUSHY ACCUMULATIONS OF SNOW REPORTED ON I-5 DOWN TO
NEAR 1500 FEET. THINK THIS IS SHORT-LIVED AS PRECIPITATION
INTENSITY SHOULD LESSEN AS THE FRONT MOVES EAST IN THE NEXT COUPLE
OF HOURS AND NATURE OF PRECIP BECOMES SHOWERY.
MODERATE TO HEAVY PRECIPITATION WILL CONTINUE WITH THE FRONTAL
BAND AS IT PRESSES EASTWARD EAST OF THE CASCADES. SNOW LEVELS HAVE
RISEN TO BETWEEN 4000 AND 4500 FEET NEAR MOUNT SHASTA CITY EARLY
THIS MORNING AND WILL PROBABLY TAKE SOME TIME TO FALL BACK DOWN
TODAY. STILL THINK THERE WILL BE A GOOD PERIOD OF SNOW TONIGHT
INTO WEDNESDAY MORNING...IMPACTING I-5 AND THE CURRENT WARNING
HIGHLIGHTS THIS THREAT.
VERY STRONG WINDS WILL ALSO CONTINUE AHEAD OF THE FRONT OVER
PORTIONS OF THE SHASTA VALLEY AND THE EAST SIDE TODAY. BUT THESE
SHOULD TEND TO EASE SOMEWHAT LATER THIS AFTERNOON AND EVENING AS
CORE OF STRONG 700 MB WINDS SHIFTS INTO NORTHWESTERN NEVADA.
LATEST IR SATELLITE SHOWING PLENTY OF COLD AIR CUMULUS OVER THE
OCEAN THIS MORNING AND AS THIS COLD TROUGH MOVES IN THIS
AFTERNOON...THERE CAN BE ISOLATED THUNDERSTORMS ALONG WITH THE
SHOWERS. NOT OUT OF THE QUESTION A FEW OF THESE PRODUCE STRONG
WIND GUSTS AND EVEN SMALL HAIL. STILL COULD BE SOME THUNDER OVER
THE WATERS AND COASTAL LOCATIONS THROUGH WEDNESDAY.
SNOW LEVELS WILL DROP TO BETWEEN 1500 AND 2500 FEET WEST OF THE
CASCADES TONIGHT AND THIS MAY RESULT IN SOME ACCUMULATING SNOW
AGAIN AROUND THE PASSES OF JOSEPHINE COUNTY. CONFIDENCE IS LOW ON
SNOW AMOUNTS...BUT COULD BE ENOUGH ACCUMULATION AND IMPACT TO
WARRANT AN ADVISORY FOR TONIGHT. WILL LET THE DAY SHIFT DECIDE IF
THIS IS NECESSARY.
EXPECT BELOW NORMAL TEMPERATURES AND THE SHOWERY WEATHER PATTERN
TO CONTINUE THROUGH THE END OF THE WEEK AS THE COLD UPPER TROUGH
REMAINS ENTRENCHED OVER THE PACNW. THE GFS AND ECMWF ARE
INDICATING A BRIEF BREAK THIS WEEKEND...BUT ANOTHER STRONG TROUGH
IS EXPECTED TO DIVE SOUTHWARD FROM ALASKA SUNDAY NIGHT INTO
MONDAY.
&&
.AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE TODAY RESULTING IN
AREAS OF WIND SPEED SHEAR...THOUGH WINDS SHOULD EASE LATER THIS
AFTERNOON IN MOST LOCATIONS. MOSTLY VFR BUT LOCAL MVFR CIGS
EXPECTED IN RAIN WITH PLENTY OF MOUNTAIN OBSCURATIONS OVER INLAND
AREAS TODAY. COULD BE LOCAL IFR ALONG THE COAST...ESPECIALLY NEAR
BROOKINGS. AREAS OF SNOW AROUND MOUNT SHASTA WILL BRING CIGS DOWN
TO IFR WITH MOUNTAIN PEAKS OBSCURED TONIGHT THROUGH WEDNESDAY
MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ030-031.
WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR ORZ030.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR ORZ031.
HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ022.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 4000
FEET FOR ORZ027-028.
WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY ABOVE 4500
FEET FOR ORZ029.
CA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR CAZ085.
WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY ABOVE 4500
FEET FOR CAZ084.
WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET
FOR CAZ080-082.
HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR CAZ081.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY FOR CAZ081.
WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY FOR CAZ083.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 AM PST THIS MORNING FOR
PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ350-370.
SPILDEHazardous weather outlook, Feb 14, 3:45 PM PST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 345 PM PST MON FEB 14 2011 ORZ021-151500- SOUTH CENTRAL OREGON COAST- 345 PM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST. SEE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-151500- CURRY COUNTY COAST- 345 PM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WIND WARNING REMAINS IN EFFECT. SEE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-151500- CENTRAL SISKIYOU COUNTY- 345 PM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WIND WARNING REMAINS IN EFFECT. SEE WEATHER MESSAGE FOR DETAILS. WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM PST. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST. WINTER WEATHER ADVISORY REMAINS UNTIL 10 AM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-151500- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 345 PM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WIND WARNING REMAINS IN EFFECT. SEE WEATHER MESSAGE FOR DEATILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ026-151500- JACKSON COUNTY- 345 PM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND ADVISORY IN EFFECT UNTIL 10 PM PST. SEE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-151500- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 345 PM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER STORM WARNING IN EFFECT FROM 8 PM PST ABOVE 4000 FEET.. SEE WINETR WEATHER MESSAGE FOR DEATAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WARNING CONTINUES TO 4 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ084-085-ORZ029-151500- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- 345 PM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND ADVISORY REMAINS IN EFFECT IN MODOC COUNTY. SEE WEATHER MESSAGE FOR DETAILS. WINTER STORM WARNING REMAINS IN EFFECT IN THE ENTIRE AREA. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WARNING CONTINUES UNTIL 10 AM PST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-083-151500- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 345 PM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER STORM WARNINGB REMAINS IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WARNING CONTINUES UNTIL 10 AM PST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Feb 15, 5:29 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
529 AM PST TUE FEB 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 4 NE GOLD BEACH 42.45N 124.37W
02/15/2011 M3.85 INCH CURRY OR TRAINED SPOTTER
24 HOUR ACCUMULATION...REPORTED WINDY CONDITIONS AND
THUNDER WHICH AWOKEN DOGS.
&&
BUNKERLocal storm report, Feb 15, 5:31 AM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
531 AM PST TUE FEB 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM SNOW WINSTON 43.12N 123.41W
02/15/2011 E0.0 INCH DOUGLAS OR UNKNOWN
SNOW WAS ON THE GROUND IN LOOKINGGLASS AND AT TEN
MILE..REPORT WAS FROM THE SUPERINTENDENT OF THE WINSTON
SCHOOLS.
&&
BUNKERLocal storm report, Feb 15, 6:23 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
623 AM PST TUE FEB 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HEAVY RAIN SSE GOLD BEACH 42.41N 124.42W
02/15/2011 M3.18 INCH CURRY OR TRAINED SPOTTER
24 HOUR ACCUMULATION
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 10:15 PM PST | Small Craft Advisory for Winds | MFR | 23 hr | |
| Feb 15, 3:18 AM PST | Winter Weather Advisory | MFR | Lake | 31 hr |
Nearby
River Flood Warnings in Oregon, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.